MAUDE Adverse Event Report: PERFUSION SYSTEMS MOTOR EXTERNAL DRIVE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS MOTOR EXTERNAL DRIVE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 560A
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bio-console external drive motor was evaluated.The motor failure was not verified during service.Service was unable to duplicate the reported issue.Performance check was performed per specifications with no issues noted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use this bio-console external drive motor instrument failed to start when perfusionist turned rpm knob.The instrument was replaced with a back up and there was no reported adverse patient effect.The bio-console instrument had been set up and recirculated earlier in the day and kept running for about 4 hours while they waited to initiate bypass with no issues noted.Customer noted patient pressure dropped to zero, they had rpms but no forward flow.Customer attempted to troubleshoot the issue and then began to handcrank to produce forward flow at about 2000 rpms.Customer changed out external drive motor by swapping out the cables and initiated cpb again after five minutes.
 
Additional Manufacturer Narrative
The motor failure was confirmed based on assessment of the instrument's error log.The error log showed the customer rebooted and duplicated the issue with a motor error and a hard error.This confirmed what the customer experienced; rpm¿s, but no forward flow.The issue could not be replicated during service.Cause could not be established for why the flow rate was zero when the motor rpm's were running.Trends for issue with this product are monitored.If information is provided in the future, a supplemental report will be issued.

Brand Name
MOTOR EXTERNAL DRIVE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key8616180
Report Number2184009-2019-00021
Device Sequence Number16771974
Product Code DWA
UDI-Device Identifier00613994647832
UDI-Public00613994647832
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100631
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number560A
Device Catalogue Number560A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;